New to forum, hair loss from BCP and (tiny) recovery?

Discussion in 'Hair Loss Causes' started by ginger1, Dec 21, 2013.

  1. ginger1

    ginger1 New Member

    Hello, all!
    My story in a nutshell:
    I first started experiencing hair loss (probably TE) when I was 20 while on a triphasic birth control pill in college. I just barely convinced the school's PA to switch to a different form, and stayed on a monophasic Necon 1/35, which is a norethindrone/ethinyl estradiol pill. This seemed to stabilize my hair loss, but after 2 years I still have not experienced much recovery. One day that late winter, a few months after switching, I felt little spikey hairs on my scalp between what remained, but seemed to just barely maintain the amount of hair I had left (about 50% down, luckily I had thick Hermione hair to begin with). To this day I still stress about what I have lost and how to regain my confidence. To make matters worse, a few weeks ago I forgot my BC and needed to take an emergency contraceptive (Next Choice) and of course for a few days experienced more horrifying loss on my brush. I also occasionally feel a slight bruise-y feeling on the back of my scalp which doesn't seem related but is confusing.

    Now, I still occasionally feel the slight prickles of new hair growth, and my hair while looking/feeling flat seems to have a lot of lift off of the roots. Is this from hair regrowth too? I'm thinking of stopping my BCP, but wanted to hear from you all first/a dermatologist/my local Planned Parenthood.

    I'm currently only taking a multivitamin and trying to eat well and work out regularly. I bought minoxidil 5% but am slightly worried about hair loss at first as well as just patching up the problem temporarily.

    Thoughts? Tips?

    Cheers,
    Ginger1
  2. Jiffer

    Jiffer New Member

    Hey Ginger,

    I am not a doctor, but in my opinion you might just want to hold off on making a change in your BC regime right now since it seemed to stabilize your hair loss and I really really don't want to scare you, but I took a Plan B in July that has caused a very severe 5 month shed. But many people take Plan B (even women on this forum) with no side effects. That is just completely my little opinion and maybe you might want to talk with a dermatologist in your area who specialized in female hair loss before you make this decision. I found a good reference on here for a derm in my area.

    Best wishes, happy studying, and I really hope my reply does not make you panic :)

    J
  3. ginger1

    ginger1 New Member

    Thanks for your advice, J! Not panicking, just grateful for your input.
    Cheers!